Tecfidera Newbie

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Tecfidera Newbie

Postby Jumper » Sun Sep 29, 2013 11:00 am

Hi All! I've had MS for 15 years, and just started Tecfidera yesterday. I'm doing the 120mg twice a day for 7 days then I go to 240mg twice a day. So far I've had flushing and itching. I'm so worried about the abdominal pain/nausea/vomiting/diarrhea! I did a bit of research so I am taking a coated aspirin 1 hour before food and my Tecfidera, and eating well balanced meals with a carb, a protein, a fat. Can anyone give me a current report of their side effects? Do they lessen over time? Does everyone seems to get the side effects? Trying to prepare as best as I can for the worst case scenario :)
Jumper
Newbie
 
Posts: 5
Joined: Sun Sep 29, 2013 10:47 am

Re: Tecfidera Newbie

Postby kromer » Sun Sep 29, 2013 5:11 pm

Hi Jumper -- I started on Tecfidera in May. I have had minimal side effects. I have flushing if I do not have protein for breakfast, and have had no intestinal distress or diarrhea.

I do have some odd side effects: clear runny nose, mucous/phlegm tastes acidic, sloughing inner lining of my mouth, and PAINFUL quads. All manageable compared to my experience with Avonex.

Best of luck to you.
kromer
Newbie
 
Posts: 8
Joined: Tue May 21, 2013 3:23 pm

Re: Tecfidera Newbie

Postby xpsychiatricmd » Mon Sep 30, 2013 7:53 am

Hi Jumper, I started slower on the titration schedule, per my Neurologist. I began on 120mg for one week, then 240mg for the second week, 125mg in AM and 250mg PM the third week, finishing with 250mg twice daily. Of course I would take it with food and take an enteric coated aspirin an hour before. The idea here is that you can increase Tecfidera slowly to minimize the possibility of the GI side effects if necessary. My main side effect after 3 months is sedation. Discuss this with your Neurologist.
xpsychiatricmd
Family Member
 
Posts: 57
Joined: Wed Oct 31, 2012 1:04 pm
Location: Brevard County,FL.

Re: Tecfidera Newbie

Postby Baloneysmom » Wed Oct 09, 2013 6:27 pm

Hi Jumper, I hope this post finds you still doing well! I was diagnosed with MS 12 years ago. I've been on Avonex, Copaxone, Tysabri, and now tecfidera. I can tell you without any hesitation, this is the best med for me! In the beginning, I followed Ladymac's plan and had no side effects but occasional flushing. Actually, the flushing has become a little joke in our house because of how irregular it is. We call it The Art Project Gone Wrong. It goes across my chest and shoulders like a blaze of fire, but in patches. I've been told to take an aspirin, but with the parade of other pills we take I say- put a cold wet paper towel on it, wait a half hour and be done with it!

Kromer's response of runny nose, phlegm situation is interesting, though. I was about to make an appointment with an allergist. I never thought about the boogies being related to tecfidera. hmmm.

At any rate, check out Ladymacs side effect plan, then enjoy the mental fog floating away...

~baloneysmom
Baloneysmom
Newbie
 
Posts: 2
Joined: Sat Aug 10, 2013 11:11 am

Re: Tecfidera Newbie

Postby Jumper » Wed Oct 09, 2013 8:49 pm

Thanks everyone! Before I started I printed out Ladymacs side effect plan. I have 1 aspirin and 1 Nexium an hour before my Tecfidera. I take my morning pill with a homemade egg mcmuffin :) I have a decent lunch. Then an hour before dinner I take another aspirin. I take my evening pill with a meal that contains protein, carbs, and a fat.

The worst day of side effects for me was the morning I decided to switch my breakfast meal. Lol Never again!

I have found drinking a Pepsi in the morning actually helps my headaches...
Jumper
Newbie
 
Posts: 5
Joined: Sun Sep 29, 2013 10:47 am


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service